Mixed blessings

So, I went to the doc
With my woes and my ills,
“I think we will try
With a new set of pills.”

There’s no diagnosis,
And still I’m not well
But my own prognosis?
This week will be hell.

“We’ll try you on steroids.”
He said with a grin…
I know that they come
With depression built-in.

I’ve had ’em before
And although they get points
Fo reducing discomfort
In all of my joints

They have a big flaw
To offset their appeal,
“Take all of them early,
And with a good meal.”

Now, ‘early’ for me
Is about five o’clock;
I need a strong coffee
To help me take stock

I don’t feel like eating
Until after ten,
I’m working by seven,
I’m busy by then!

To make matters worse
The things make me feel sick,
So that even a bit of toast
Sinks like a brick.

The pills’ final gift
Has me up counting sheep
‘Cause the other effect
Is they won’t let me sleep.

And as I’m awake still
At stupid o’clock,
My metabolism
Has gone all to cock.

My bodily rhythms
Have gone their own way
I am falling asleep
At the wrong time of day.

My waistline has had it,
Gave up on the diet,
I feel like a zombie;
My brain has gone quiet.

“”If these do not work, ”
Said the doc, “in a week
We will start you on others.”
My future looks bleak.

But I’ve found a good angle
So that I don’t weep…
At least with these pills
I won’t die in my sleep.

About Sue Vincent

Sue Vincent is a Yorkshire-born writer and one of the Directors of The Silent Eye, a modern Mystery School. She has written a number of books, both alone and with Stuart France, exploring ancient myths, the mysterious landscape of Albion and the inner journey of the soul. She is owned by a small dog who also blogs. Follow her at scvincent.com and on Twitter @SCVincent Find her books on Goodreads and follow her on Amazon worldwide to find out about new releases and offers. Email: findme@scvincent.com
This entry was posted in Humour, Poetry and tagged , , , . Bookmark the permalink.

59 Responses to Mixed blessings

  1. Ritu says:

    Aw bless you! 😍

    Like

  2. GrannyMoon says:

    So sorry, I can sympathize, been there too. 😦 Feel better dear one!

    Like

  3. Sending love and light!

    Like

  4. Susan Finlay says:

    I just finished a fascinating book written by a doctor. I don’t know if it would help you, but it helped me. It’s called Autoimmune Fix. https://www.amazon.com/Autoimmune-Fix-Hidden-Damage-Disease-ebook/dp/B01COAID48

    Like

  5. Adele Marie says:

    Bloody pills, Sue, my sympathies. xxx

    Like

  6. I hope you feel better soon! ❤

    Like

  7. frankhubeny says:

    Nice last stanza.

    Like

  8. It’s great that you can release frustration through poetry and blogging. Hopefully, you get it sorted. Life is not easy sometimes, always throwing curve balls!

    Like

  9. Oh lord… sorry Sue.. nothing worse. I hope you feel better soon… some sun on those joints might help… we have painful joint weather around here at the moment…hugs xxx

    Liked by 1 person

  10. This is so amazing; it’s so easy to feel your frustration through the words! Truly inspirational poetry – I couldn’t not read it out loud! Hope you feel better soon 🙂

    Like

  11. I am so sorry, Sue. Cortisone is terrible stuff. My poor little Michael is on it constantly and it makes him bloated and have a sore tummy.

    Like

  12. Darcy says:

    Sigh… Oh, them doctors (eww) … hope you feel better soon. Maybe the idea behind the darn pills is that whatever they’re supposed to be attacking will run like hell at the first sign of them. But if that’s the case, some nasty tasting herbal tea could do the same thing with less side effects !!! Hugs

    Like

  13. willowdot21 says:

    Yes that is highly unlikely if you can’t sleep! 😂💗

    Like

  14. I do hope you are able to mend and get some good sleep.

    Like

  15. Kathy says:

    Hope things straighten out soon, It’s no fun feeling off, that’s for sure.

    Like

  16. Ugh, I feel for you Sue!!

    Like

  17. obi. says:

    Your love for your friends and your friends love for you,will see you through.soonest you will be well Sue. Its wonderful and fascinating how you can turn even a difficult situation into beautiful poetry.The pain brought on this beautiful rhythm and melody.Its a beautiful world after all.Wish you a speedy recovery.

    Like

  18. Wendy Janes says:

    Sue, I hope you notice some improvement soon, and that you get some restorative sleep too.

    Like

  19. Man does this sound familiar! Been there way too often.

    Hope you feel better soon, and get some decent sleep so you can wake up feeling less like a zombie.

    Like

  20. memadtwo says:

    Steroids are awful. Hope they disappear from your life soon!

    Like

  21. Widdershins says:

    May they work as they ought and not knock you sideways anymore.

    Like

  22. dgkaye says:

    Arg Sue. Sorry to hear about your dilemma. I know steroids very well, they wreak havoc on our minds and bodies but sometimes necessary. Hopefully you won’t be on them long. Make sure to up your calcium because they eat that up too! And omg I remember not being able to sleep, cooking dinners at 4am for the next time out of sheer restlessness. Hang tough my friend. 😉 ❤

    Like

  23. Oh God, I can’t believe that you are still not well. I am sorry you are back on the dreaded steroids but hope they do something to help you! 🙂

    Like

  24. macjam47 says:

    Oh, Sue, this is not good. You should feel better by now. There is a benefit to the meds, but sometimes the side effects are worse than the ailment. Get better soon. Love and hugs.

    Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s